Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 80, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 25, 2006, 8:31 PM CDT for Haskell County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 8:31 PM CDT (01:31 UTC)
- Expired
- May 25, 2006, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Haskell County, KS
The radar
The Dodge City radar (KDDC), 85 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 260131 SVRDDC KSC081-260215- /O.NEW.KDDC.SV.W.0080.060526T0131Z-060526T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 831 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HASKELL COUNTY IN SOUTHWEST KANSAS. * UNTIL 915 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SUBLETTE...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF HASKELL COUNTY... SATANTA... SUBLETTE... TICE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 31 AND 49. THIS INCLUDES HIGHWAY 56 BETWEEN MILE MARKERS 58 AND 82. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3762 10108 3740 10104 3742 10065 3773 10067 $$ JOHNSON
1 follow-up statement
000 WWUS53 KDDC 260213 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 913 PM CDT THU MAY 25 2006 KSC081-260223- /O.EXP.KDDC.SV.W.0080.000000T0000Z-060526T0215Z/ HASKELL KS- 913 PM CDT THU MAY 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY EXPIRES AT 915 PM CDT... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 31 AND 49. THIS INCLUDES HIGHWAY 56 BETWEEN MILE MARKERS 57 AND 82. THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3762 10108 3740 10104 3742 10065 3773 10067 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:33 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 25, 3:33 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 PM CDT THU MAY 25 2006 .DISCUSSION... DAYS 1-2... UPPER AIR ANALYSIS AND WATER VAPOR LOOPS SHOW THAT THE UPPER LOW SYSTEM TRACKING ACROSS THE NORTHERN CONUS WAS OVER THE WESTERN GREAT LAKES THIS MORNING. THE H5 RIDGE AXIS EXTENDED FROM NORTH DAKOTA INTO CENTRAL COLORADO. FARTHER WEST, A WEAK SHORTWAVE TROUGH EVIDENT IN THE ANALYSIS AND ON THE IMAGERY WAS OVER ARIZONA. AT THE SURFACE, OBS AND LAMP DATA SHOW THE FRONTAL BOUNDARY EXTENDING FROM NORTHEAST OKLAHOMA ACROSS THE TEXAS PANHANDLE INTO EASTERN COLORADO. A DIFFUSE DRYLINE EXTENDED SOUTH FROM THE FRONT THROUGH EASTERN NEW MEXICO. VIS SAT IMAGERY SHOWING A FEW THUNDERSTORMS DEVELOPING ALONG THE RATON MESA AT 19Z, ALONG THE FRONTAL BOUNDARY. THUNDERSTORMS WILL CONTINUE TO DEVELOP TO THE SOUTH AND WEST OF THE CWA AS THE AFTERNOON CONTINUES AND SHOULD BE MOVING INTO THE CWA BY LATE AFTERNOON. TEMPERATURE AND DEWPOINT SPREADS ARE FAIRLY HIGH ACROSS SOUTHWEST KANSAS WHICH SUPPORT THE INVERTED V SOUNDINGS THAT THE NAM DEPICTS. WOULD EXPECT A HIGH THREAT FOR DAMAGING STRAIGHT LINE WINDS WITH THE STORMS THIS EVENING, ALONG WITH SOME HAIL AND BRIEF DOWNPOURS. AFTER SUNSET, THE MODELS SUGGEST THAT THE LOW LEVEL JET WILL INCREASE AND IMPINGE ON A LOW LEVEL BOUNDARY EXTENDING WNW-ESE ACROSS THE CWA. THIS SHOULD BE THE FOCUS FOR ADDITIONAL SCATTERED THUNDERSTORMS TONIGHT. HAVE RAISED POPS INTO THE SCATTERED CATEGORY TONIGHT. ON FRIDAY, THE CONVERGENCE AREA SHIFTS TO THE NORTHEAST AND COULD BE IN THE VICINITY OF HAYS BY MAX HEATING. LEE SIDE TROUGH ALSO DEVELOPS WITH A DRYLINE BECOMING A LITTLE MORE PRONOUNCED ALONG THE KANSAS/COLORADO BORDER ALTHOUGH CONVERGENCE DOESNT LOOK ALL THAT STRONG. CURRENT GRIDS SHOW SLIGHT CHANCE TO ISOLATED POPS FROM THE NORTHEAST TO SOUTHWEST ACROSS THE CWA WHICH LOOK REASONABLE AT THIS TIME. IT WILL BECOME WINDY ON FRIDAY AS AS THE SURFACE PRESSURE GRADIENT INCREASES. SOME OF THE MODEL OUTPUT SUGGESTS THAT WINDS WILL BE PUSHING ADVISORY CRITERIA DURING THE AFTERNOON HOURS. HAVE INCREASED WINDS BUT WILL STAY BELOW CRITERIA LEVELS FOR NOW. DAYS 3-7... THE MAIN CHANGE WAS TO EXTEND THE STORM CHANCES INTO WEDNESDAY AS A FRONT WILL STALL OUT ACROSS KANSAS. POPS WERE ALSO INCREASED FOR LATE TUE TO 30%. IT IS UNCERTAIN WHICH DAY WILL BE THE WET DAY, BUT WITH A FRONT IN THE AREA, AND FAVORABLE LATE MAY CLIMATOLOGY, STORM CHANCES SHOULD BE FAIRLY GOOD. MAXES WILL GRADUALLY COOL TO THE UPPER 80S AS THE MOIST LAYER DEEPENS. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 94 68 97 / 30 10 10 0 GCK 63 96 64 100 / 30 10 10 0 EHA 63 97 63 97 / 20 10 10 0 LBL 64 97 66 97 / 30 10 10 0 HYS 64 95 68 98 / 30 20 20 0 P28 68 94 70 95 / 30 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/24
Hazardous weather outlook, May 25, 1:02 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 102 PM CDT THU MAY 25 2006 KSZ030-031-043>046-061>066-074>081-084>090-260930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 102 PM CDT THU MAY 25 2006 /327 AM MDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY AFTER 5 PM THIS EVENING AND SHOULD CONTINUE INTO THE OVERNIGHT HOURS ACROSS PARTS OF SOUTHWEST KANSAS. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING PENNEY TO NICKEL SIZE HAIL ALONG WITH DAMAGING STRAIGHT LINE WINDS. THE THUNDERSTORMS SHOULD MOVE INTO THE SOUTHWEST PART OF THE AREA AROUND ELKHART EARLY ON, AND THEN DEVELOP FARTHER NORTHEAST AS THE EVENING PROGRESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY AFTERNOON AFTER 3 PM MAINLY NORTH AND EAST OF A SCOTT CITY TO JETMORE TO MEDICINE LODGE LINE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE AND WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG A DRYLINE MONDAY AND TUESDAY. IT IS TOO EARLY TO PINPOINT THE AREAS THAT MIGHT BE AFFECTED AND THE SEVERITY OF THIS ACTIVITY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON MAINLY TO THE SOUTH OF A SYRACUSE TO GARDEN CITY TO DODGE CITY AND ASHLAND LINE. GERARD
In the hours before
Special weather statement, May 25, 7:27 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
727 PM CDT THU MAY 25 2006
KSZ063-260115-
FINNEY-
727 PM CDT THU MAY 25 2006
...SIGNIFICANT WEATHER ADVISORY FOR FINNEY COUNTY...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLCOMB...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN FINNEY COUNTY...INCLUDING THE CITIES OF HOLCOMB AND
GARDEN CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3801 10111 3783 10109 3785 10067 3800 10067
3802 10034 3824 10048
JOHNSONLocal storm report, May 25, 7:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 4 N GARDEN CITY 38.03N 100.86W
05/25/2006 M61.00 MPH FINNEY KS PUBLIC
&&
26Local storm report, May 25, 8:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
809 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 20 SE MEADE 37.08N 100.08W
05/25/2006 E0.88 INCH CLARK KS TRAINED SPOTTER
&&
MBLocal storm report, May 25, 8:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 9 W ENGLEWOOD 37.02N 100.15W
05/25/2006 E0.88 INCH MEADE KS TRAINED SPOTTER
&&
26Local storm report, May 25, 8:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
819 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 17 SW ASHLAND 37.01N 99.99W
05/25/2006 E1.00 INCH CLARK KS TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:27 PM CDT | Special Weather Statement | DDC | Finney | 48 min |
| May 25, 7:35 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 55 min |
| May 25, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 61 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 40 min |
| May 25, 8:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 52 min |
| May 25, 8:55 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 56 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 55 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 40 min |
| May 25, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 26 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 48 min |
| May 25, 10:10 PM CDT | Special Weather Statement | DDC | Edwards | 50 min |
| May 25, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 46 min |
| May 25, 10:30 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 45 min |
| May 25, 10:42 PM CDT | Special Weather Statement | DDC | Rush | 48 min |
| May 25, 11:08 PM CDT | Special Weather Statement | DDC | Stafford | 52 min |
| May 25, 11:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 52 min |
| May 26, 12:08 AM CDT | Special Weather Statement | DDC | Barber | 52 min |
| May 26, 9:51 AM CDT | Wind Advisory | DDC | Clark, Comanche, Edwards, Ellis, Ford, Gray and 10 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.